What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 17, 5:45 AM EST, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 17, 5:45 AM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
645 AM EDT Fri Jun 17 2022
.SYNOPSIS...
Scattered storms will linger today south of the Ohio River,
with drier and cooler air filtering in for tonight through the
upcoming weekend. Dry conditions are expected this weekend
through early next week, with a return to hotter and more humid
conditions by early next workweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The much-anticipated front is knocking on our northern doorstep
this morning, with a slow southward progression expected through
the first part of the daytime period. Much drier air will filter
in from N to S through the AM hours, with DPs trending from the
lower 70s to the upper 50s for many spots by late afternoon.
Until we can get to this drier air area-wide, we will first
contend with a convective complex which will race SE through
the southern OH Vly through the first 6 to 8 hours of the
daytime period. This complex of storms, currently located across
MO, is expected to progress rapidly ESE past daybreak into
parts of S IN and WC KY by mid morning. Still some latitudinal
uncertainties in exactly where this cluster will progress, but
confidence has increased in it staying mainly across far SE IN
and N KY from mid morning through early afternoon.
There are several fcst challenges that will accompany the
cluster of storms, most notably the potential for an isolated
strong to severe storm across the far S fringes of the ILN FA
from Carroll to Lewis Co KY. The storms will be moving into an
environment with ample instby, characterized by LL DPs still in
the lower/mid 70s. This, combined with seasonably steep low and
mid level lapse rates and more-than-sufficient low- and deep-
layer shear, presents a scenario where a small window may evolve
for a few strong to severe storms late morning though early
afternoon in the southern tier or two of ILN FA counties. This
would especially be the case if the complex can take on a bowing
shape, aided by a RIJ supported by ~35+ kts of 0-3km shear
oriented perpendicular to the bowing structure. All of this
paints a picture of a brief window, perhaps from 11 AM to 2 PM
or so, where a few strong to severe storms could be possible,
with strong/damaging winds being the primary threat. It also
remains equally possible that this threat stays /just/ to the
S of the ILN FA, rendering nothing but an increase in cloud
cover from mid morning through mid afternoon before skies trend
clearer area-wide late afternoon through the remainder of the
near term period. Will highlight potential in HWO for the
southernmost small segment of the local area.
Weather conditions turn tranquil area-wide past mid afternoon as
the front completes its progression through the local area and
much drier air filters in area-wide from the end of the near
term period into tonight/Saturday morning.
Highs today will generally be in the mid to upper 80s, with a
few 90 degree readings possible. The high temp fcst remains a
bit tricky for today, however, owing to the complexities that
the late morning/early afternoon storm activity and associated
cloud cover may have on temps. Would obviously expect for temps
to be quite a bit lower in the far south from mid morning
through mid afternoon, but there may be enough warming before
/and/ after the storms and more widespread cloud cover to still
get temps into the mid to upper 80s for these areas. So the
highs may end up relatively uniform in the bigger picture once
the day comes to a close.
WNW winds around 15 MPH, with gusts to 25 MPH, are expected
near/N of the OH Rvr in the post-frontal environment from late
morning through early evening before winds subside a bit for
tonight.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Heat and humidity relief will be the name of the game starting
tonight through the upcoming weekend as unseasonably dry air
filters into the OH Vly, with DPs dipping into the 40s by
Saturday morning. This will allow for temps to bottom out in the
mid/upper 50s by daybreak before rebounding to the mid 70s to
around 80 degrees by Saturday afternoon. This will all occur
under clear skies, with ample sunshine on tap for the daytime
Saturday as sfc high pressure settles into the Great Lakes
region.
This will also set the stage for more dry weather on Sunday,
with temps perhaps a few degrees warmer to close out the
weekend.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Pretty quiet long term period as the Ohio Valley generally remains
under the influence of high pressure and upper level ridging. To
start, the downstream portion of the ridge keeps northwesterly flow
aloft and thus provides a seasonably cooler air mass from Saturday
night into Sunday. Temperatures continue to trend in the middle 70s
to near 80 on Sunday, which would be around 5 degrees below
climatological normals.
The H5 ridge begins to propagate eastward Sunday night into Monday,
with the mean axis of the ridge gradually shifting over our fa. In
turn, this will promote height rises and usher in warmer and more
humid conditions as we head into the work week. Temperatures will
still be close to normal values on Monday, but as the warmer air
continues to work its way in, Tuesday will see temperatures jump
back into the middle 90s across the CWA. Fortunately, dewpoints are
only forecast to reach the low to mid-60s, and while this will make
the air feel a bit muggier, it is still notably lower than the
recent observed dewpoints in the upper 70s to lower 80s.
As we progress into Wednesday, the upper level ridge begins to
flatten out, with flow becoming more zonal aloft. However, we still
remain in a warmer air mass, so high temperatures will remain in the
mid-90s on Wednesday. There is still some indication from various
ensembles that pcpn could work its way into our fa around the
Wednesday/Wednesday night period and continue into Thursday with
upper level energy traversing through the Great Lakes region. Still
not enough guidance to include pcpn everywhere in the grids.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Mainly clear skies will prevail through the first hour or so of
the TAF period before the approach of a complex of SHRA/TSRA by
mid morning across the Tri-State potentially grazes KCVG/KLUK
on its northern fringe between about 15z-17z. Confidence is
low in whether either of these sites would be impacted by a
brief TSRA as any pcpn at either site would be very brief in
nature, but this may be accompanied by sudden reductions in
VSBYs and gusty winds. Should a TSRA over either site become
increasingly likely, this will be handled with amendments as
needed, but have included a VCTS at both sites to account for
this potential.
Elsewhere/further N, will see a FEW/SCT VFR Cu and a FEW
passing cirrus through mid afternoon, followed by a clearing
trend for all local terminals beyond 18z. Light SW winds early
in the period will go more W with the FROPA between 10z-14z (N
to S, respectively), followed by NW winds at 12-15kts, with
gusts 20-25kts beyond 15z in the post-frontal environment. NW
gusts subside a bit past sunset, but stay up at 10-12kts, with
clear skies once again beyond 00z. Winds go more N overnight and
eventually out of the ENE toward the end of the period.
OUTLOOK...No hazardous weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Clark
AVIATION...KC
Hazardous weather outlook, Jun 17, 2:38 AM EST, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
338 AM EDT Fri Jun 17 2022
INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>046-051>056-
060>065-070>074-077>082-088-180745-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Boone-
Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
338 AM EDT Fri Jun 17 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ080-KYZ089-090-094>100-180745-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
338 AM EDT Fri Jun 17 2022
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky and Northern Kentucky.
.DAY ONE...Today and tonight.
Scattered storms are likely late this morning through early
afternoon. A few strong to severe storms will be possible, with
damaging wind being the primary threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 17, 10:45 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1145 AM EDT Fri Jun 17 2022
INZ075-KYZ090>098-171615-
Ohio IN-Boone KY-Pendleton KY-Robertson KY-Owen KY-Kenton KY-
Campbell KY-Bracken KY-Gallatin KY-Grant KY-
1145 AM EDT Fri Jun 17 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO, ROBERTSON,
KENTON, WESTERN BRACKEN, CAMPBELL, BOONE, GRANT, SOUTHEASTERN OWEN,
PENDLETON AND EASTERN GALLATIN COUNTIES THROUGH 1215 PM EDT...
At 1145 AM EDT, strong thunderstorms were located along a line
extending from near Rising Sun to near Dry Ridge to 10 miles south of
Williamstown to 12 miles northwest of Georgetown, moving east at 40
mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Alexandria,
Elsmere, Fort Mitchell, Highland Heights, Taylor Mill, Fort Wright,
Williamstown, Walton, Crestview Hills, Lakeside Park, Rising Sun,
Falmouth, Oakbrook, Burlington and Claryville.
This includes the following Interstates...
I-71 in Kentucky between mile markers 67 and 77.
I-75 in Kentucky between mile markers 144 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT for
southeastern Indiana...northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3848 8466 3864 8468 3886 8480 3888 8478
3890 8482 3905 8489 3903 8434 3857 8408
3845 8406 3849 8417 3852 8418 3856 8416
3855 8421 3858 8421 3856 8441 3853 8444
3854 8447 3851 8449 3849 8456 3835 8474
TIME...MOT...LOC 1545Z 278DEG 33KT 3898 8481 3864 8462 3848 8460 3835
8468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, Jun 17, 11:12 AM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1212 PM EDT Fri Jun 17 2022
KYZ096>098-171645-
Pendleton KY-Robertson KY-Bracken KY-
1212 PM EDT Fri Jun 17 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ROBERTSON, BRACKEN
AND CENTRAL PENDLETON COUNTIES THROUGH 1245 PM EDT...
At 1212 PM EDT, a strong thunderstorm was located over Falmouth,
moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Falmouth, Brooksville, Morgan, Mount Olivet, Germantown, Browning
Corner, Stonewall, Powersville, Chatham, Hittville, US Route 62 at
State Route 875, Woolcutt, Neave, Milford, Greenwood, Berlin, Parina,
Lenoxburg, Santa Fe and Kincaid Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT for
northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3853 8417 3854 8416 3856 8417 3855 8420
3855 8421 3856 8422 3857 8420 3858 8421
3857 8433 3859 8444 3876 8440 3873 8393
3859 8399 3859 8398 3850 8401
TIME...MOT...LOC 1612Z 280DEG 35KT 3866 8433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HickmanLocal storm report, Jun 17, 11:38 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 PM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 1 E BEAR BRANCH 38.91N 85.05W
06/17/2022 OHIO IN 911 CALL CENTER
ONE TREE DOWN ON ABERDEEN ROAD. ANOTHER TREE DOWN ON
WILLOW CREEK ROAD. TIME ESTIMATED FROM RADAR.
&&
BPPLocal storm report, Jun 17, 11:50 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1250 PM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND DMG 5 SW BROOKSVILLE 38.63N 84.12W
06/17/2022 BRACKEN KY EMERGENCY MNGR
TREES AND POWER LINES DOWN ON POWERSVILLE-HARRISON COUNTY
ROAD. TIME ESTIMATED FROM RADAR.
&&
BPPSpecial weather statement, Jun 17, 11:53 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1253 PM EDT Fri Jun 17 2022
KYZ097-099-100-OHZ078-079-081-171730-
Mason KY-Lewis KY-Bracken KY-Clermont OH-Adams OH-Brown OH-
1253 PM EDT Fri Jun 17 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MASON,
WESTERN LEWIS, NORTHEASTERN BRACKEN, SOUTHEASTERN CLERMONT, SOUTHERN
BROWN AND SOUTHWESTERN ADAMS COUNTIES THROUGH 130 PM EDT...
At 1252 PM EDT, a strong thunderstorm was located near Higginsport,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Maysville, Georgetown, Manchester, Ripley, Aberdeen, Augusta,
Brooksville, Decatur, Dover, Higginsport, Germantown, Trinity,
Bradysville, Bentonville, South Ripley, Utopia, Chatham, Tuckahoe,
Minerva and Redoak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT for
northern and northeastern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3869 8413 3885 8408 3884 8357 3858 8360
TIME...MOT...LOC 1652Z 278DEG 28KT 3875 8392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HickmanSpecial weather statement, Jun 17, 12:25 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 PM EDT Fri Jun 17 2022
KYZ098>100-OHZ079-081-088-171815-
Robertson KY-Mason KY-Lewis KY-Scioto OH-Adams OH-Brown OH-
125 PM EDT Fri Jun 17 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL MASON,
ROBERTSON, LEWIS, SOUTHEASTERN BROWN, SOUTHERN ADAMS AND SCIOTO
COUNTIES THROUGH 215 PM EDT...
At 125 PM EDT, strong thunderstorms were located along a line
extending from near South Webster to Lewisburg, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Portsmouth, Maysville, Wheelersburg, Washington, West Union, New
Boston, Manchester, Aberdeen, Vanceburg, South Webster, Lewisburg,
Rosemount, Clarktown, Camp Dix, Rome, Lucasville, Franklin Furnace,
Tollesboro, Sciotodale and Blue Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT for
northern and northeastern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3848 8359 3852 8363 3852 8366 3851 8370
3858 8402 3888 8342 3890 8276 3885 8276
3885 8265 3876 8266 3868 8271 3867 8277
3859 8275 3857 8281 3859 8285 3876 8289
3873 8303 3859 8307 3849 8319 3840 8324
TIME...MOT...LOC 1725Z 276DEG 31KT 3885 8271 3857 8378
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Hickman